# SDR ECQ2011F00000

- Difficulty date: May 19, 2011
- Submitted: June 3, 2011
- Operation: General aviation
- Aircraft: N636FT
- Make and model: Piper PA-28-161
- Aircraft serial: 2842310
- Engine: Lyc O320D3G
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Condition: Failed
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 4370
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS ACFT WAS WRITTEN UP FOR INTERMITTENT POWER LOSS, 3 TIMES.  WE COULD NOT DUPLICATE ON GROUND RUNS.  AFTER 3RD WRITE UP, BOTH MAGS WERE REMOVED AND INSPECTED.  DURING TROUBLESHOOTNG, THE RT MAG WAS FULL OF OIL, 2 TEETH WERE MISSING FROM PLASTIC DRIVE GEAR, POINTS CAM FOLLOWER AND DRIVE SHAFT WERE BROKEN.  THIS MAGNETO FAILED AT 865.1 HRS.  OIL WAS COMING FROM ACCESSORY SIDES THRU SHAFT AND BEARING.
